Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 259, NWS Tulsa, OK

June 2, 2004Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 2, 2004, 1:14 PM CDT for Madison County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2004, 1:14 PM CDT (18:14 UTC)
Expired
Jun 2, 2004, 2:15 PM CDT
In force
61 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 82 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2293 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WUUS54 KTSA 021814
SVRTUL
ARC087-021915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
114 PM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MADISON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 215 PM CDT

* AT 114 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6
  MILES NORTHWEST OF ST PAUL...MOVING SOUTHEAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ST PAUL...
  PETTIGREW...BOSTON AND JAPTON.

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3598 9383 3585 9398 3577 9387 3576 9347

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:30 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 2, 11:30 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1130 AM CDT WED JUN 2 2004

FRONTAL BOUNDARY IS NEARLY STATIONARY FROM JAY TO TULSA TO BRISTOW
AND THEN NORTHWEST TO STILLWATER. LINE OF CUMULUS SOUTH OF THE
OFFICE HERE DEPICTS THE BOUNDARY QUITE WELL. COOLER AND DRIER AIR
RESIDES NORTH OF THE BOUNDARY BUT VERY WARM MOIST AND UNSTABLE
AIRMASS IS PRESENT TO THE SOUTH.

ELEVATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NORTH OF THE
BOUNDARY THIS MORNING IN SOUTHEAST KANSAS AND FAR NORTHEAST OKLAHOMA
BUT THESE HAVE BEEN WEAKENING WITH TIME AND WILL NOT AMOUNT TO MUCH.
OF MORE CONCERN IS THE COMPLEX OF STORMS MOVING INTO SOUTH CENTRAL
KANSAS. IT APPEARS THESE STORMS ARE LIKELY TO HOLD TOGETHER LONG
ENOUGH TO AFFECT PARTS OF THE AREA THIS AFTERNOON. SOME OF THESE
STORMS MAY BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT.

ADDITIONAL SHOWERS AND THUNDERSTORMS MAY POP UP JUST ABOUT ANYWHERE
THIS AFTERNOON IN THE WARM HUMID AIRMASS SOUTH OF THE FRONT AS
CAPPING INVERSION HAS WEAKENED DURING THE PAST 24 HOURS. ANY STORMS
SOUTH OF THE FRONT ARE A GOOD BET TO BE SEVERE GIVEN THE AMOUNT OF
INSTABILITY.

A COMPLEX OF STORMS IS LIKELY TO DEVELOP BY THIS EVENING OVER
SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS. THE COMPLEX WILL THEN TRACK
EAST SOUTHEAST AND MAY CLIP PARTS OF SOUTHEAST OKLAHOMA OVERNIGHT.

RAISED POPS FOR THIS AFTERNOON IN ALL AREAS AND ADJUSTED
TEMPERATURES SOME BASED ON CURRENT TRENDS. ALSO ADJUSTED DEWPOINTS
SOME FOR THE NEXT 24 HOURS AS OVERNIGHT DEWPOINTS WILL REMAIN HIGHER
THAN PREVIOUSLY FORECAST.

UPDATE COMING SHORTLY.

FORECAST ID= 05

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.

PLATE
Hazardous weather outlook, Jun 2, 1:00 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT WED JUN 2 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT WED JUN 2 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY EVENING...

A LINE OF SEVERE THUNDERSTORMS WAS MOVING INTO OSAGE AND PAWNEE
COUNTIES OF NORTHEAST OKLAHOMA AT 1 PM. THIS LINE OF SEVERE STORMS
IS EXPECTED TO MAINTAIN ITS STRENGTH AND PERHAPS EVEN INTENSIFY
FURTHER AS IT MOVES SOUTHEAST INTO A MORE UNSTABLE AIRMASS OVER
SOUTHEAST OKLAHOMA. DAMAGING WIND GUSTS OF OVER 70 MILES AN HOUR
ALONG WITH LARGE HAIL TO HALF DOLLAR SIZE WILL BE COMMON WITH THESE
STORMS. THE MOST WIDESPREAD SEVERE WEATHER WILL OCCUR SOUTHWEST OF A
PAWHUSKA TO TULSA TO FORT SMITH LINE.

FURTHER TO THE EAST AND NORTH...SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP THIS AFTERNOON NEAR A FRONTAL BOUNDARY
EXTENDING FROM NEAR FAYETTEVILLE TO TULSA. A FEW OF THESE STORMS
WILL ALSO BE SEVERE WITH LARGE HAIL TO HALF DOLLAR SIZE AND WIND
GUSTS TO 60 MILES AN HOUR BEING THE MAIN THREATS.

THE WEATHER WILL QUIET DOWN CONSIDERABLY BY EARLY THIS EVENING AS
THE STORMS EXIT THE AREA TO THE SOUTH. ADDITIONAL THUNDERSTORMS WILL
DEVELOP IN SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS BY THIS EVENING.
THESE STORMS ARE EXPECTED TO REMAIN MAINLY TO THE SOUTH OF OUR AREA
OVERNIGHT BUT THERE IS A SMALL CHANCE THAT THEY COULD AFFECT FAR
SOUTHEAST OKLAHOMA.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED FROM NOW THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY...WITH A GENERAL
NORTHWESTERLY FLOW ALOFT THROUGH THE NEXT SEVERAL DAYS. OCCASIONAL
DISTURBANCES WILL MOVE THROUGH AND BRING SLIGHT CHANCES OF
THUNDERSTORMS THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Jun 2, 12:54 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CDT WED JUN 2 2004

ARZ001-002-010-011-019-020-OKZ054>072-022200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAIG OK-CRAWFORD AR-
CREEK OK-DELAWARE OK-FRANKLIN AR-MADISON AR-MAYES OK-MCINTOSH OK-
MUSKOGEE OK-NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-
PAWNEE OK-ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK-
WASHINGTON AR-
1254 PM CDT WED JUN 2 2004

SEVERE THUNDERSTORM WATCH NUMBER 378 IS IN EFFECT UNTIL 5 PM FOR THE
FOLLOWING COUNTIES...

IN EASTERN OKLAHOMA...

ADAIR              CHEROKEE             CRAIG
CREEK              DELAWARE             MAYES
MCINTOSH           MUSKOGEE             NOWATA
OKFUSKEE           OKMULGEE             OSAGE
OTTAWA             PAWNEE               ROGERS
SEQUOYAH           TULSA                WAGONER
WASHINGTON

IN NORTHWEST ARKANSAS...

BENTON             CARROLL              CRAWFORD
FRANKLIN           MADISON              WASHINGTON

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:48 PM CDTSevere Thunderstorm WarningTSAWashington57 min
Jun 2, 3:22 PM CDTSevere Thunderstorm WarningTSABenton, Washington83 min
Jun 2, 3:57 PM CDTSevere Thunderstorm WarningTSACarroll, Madison93 min
Jun 2, 4:23 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian82 min
Jun 2, 5:01 PM CDTSevere Thunderstorm WarningTSAFranklin44 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.